MAUDE Adverse Event Report: COOK INC FLEXOR BALKIN GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR BALKIN GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G10383
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: other-healthcare professional- lead tech.Pma/510(k) number: pre-amendment.(b)(4).Device was removed with ballon.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during leg angioplasty involving a patient of unknown age and gender, a flexor balkin guiding sheath separated.Access was gained contralaterally in the common femoral artery.Upon removal of the sheath, reportedly during initial placement, it separated in the patient.The patient's anatomy was reported to be scarred from previous surgery.An unknown manufacturer's wire was still in the patient and the physician was able to inflate an unknown balloon to remove the sheath from the patient.The patient is reportedly "doing good".There was no harm to the patient and no additional procedures required due to this occurrence.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation reviews of the complaint history, device history record, drawing, instructions for use (ifu), qc, trends, and specifications, as well as a dimensional verification and visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device showed biomatter throughout the device.The sheath tubing was separated into four sections on inspection.Another manufacturer¿s balloon catheter was found in the most distal piece of tubing.Exposed coil was observed between the three distalmost separated segments.Exposed coil was also noted to have exited the distal tip of the sheath around the catheter.The dilator was not returned.A document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawings, trends, specifications, and quality control procedures were conducted, and no gaps were discovered.Instructions for use, which accompany the device, state that the dilator should be reinserted prior to removal.Based on the information provided and the examination of the returned product, investigation has concluded that failure to reinsert the dilator prior to removal, as well as the patient¿s anatomy, were possible contributing factors to the stated event.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.

Brand Name
FLEXOR BALKIN GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8727773
Report Number1820334-2019-01507
Device Sequence Number1860303
Product Code DYB
UDI-Device Identifier00827002103832
UDI-Public(01)00827002103832(17)200912(10)8209656
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2020
Device Model NumberG10383
Device Catalogue NumberKCFW-6.0-38-40-RB-BLKN
Device Lot Number8209656
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2019
Initial Date Received by Manufacturer 06/19/2019
Supplement Date Received by Manufacturer08/12/2019
03/19/2020
Initial Report FDA Received Date06/24/2019
Supplement Report FDA Received Date08/14/2019
03/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;